Has anyone had a bad reaction to Hydroxazine/Vistaril? I was put on 25 mgs x3 a day for anxiety and told to take it “as needed” so I did not exceed 3x a day, My Abilify was generic so I also seemed to be less effected by the generic tv labelled Abilify. I called my doctor. I spilled the Abilify all over the floor accidentally, and so I was able to get a new prescription written through the pharmacy. people have been so helpful!
The vistaril made me psychotic, paranoid and emotional and angry. I dont know why I had that reaction. I was irritable, and I was angry for stupid things. I thought I had a sister. I became delusional. I called and made a report to DHHR and then called my dad crying sobbing because I was having a psychotic epsiode induced by this medication. I’m not sure why this happened. But I have been directed to throw away the prescription.
My doctor said to “stop taking it” if I had a reaction. It was pretty severe. It also affected my memory and driving. I drove in circles three times in a simple route to go home.
Yeah, I looked online and there were a few sites that said people get “high” off it as well. That means it could be psychoactive, and that would be dangerous for those of us with psychotic disorders. Hope that I prevented someone for dealing with the same thing. Yes definitely do some research on it.
My nurse practitioner wrote me a prescription for 50 mgs a day Vistaril last week to replace the Seroquel at night for anxiety and for sleep. It worked well for sleep. I woke up later than usual. I was dizzy and heavily sedated all day. I had difficulty walking because of the dizziness. Walking home with my bicycle from lunch on the bike path next to the town, I barely made it home I was so dizzy. I couldn’t ride the bicycle. I had to keep stopping and support myself with the bike. Once I sat down where you shouldn’t sit. A couple of women asked me if I needed help. I was able to ride the last 1000 yards or so on the bicycle. Feared I would fall down and somebody would call an ambulance. The nurse will maybe call today. I want to try 25 mgs.
I drove in circles on a normal route about four times because I kept forgetting the right exit. I also had severe anxiety when I withdrew from it. I am to take it as needed.
25 mgs three times a day so that’s 125 mgs a day if I took it as prescribed not as needed. It doesn’t say as needed on the bottle but my psychiatrist told me to take it as needed. not to exceed three times.
I also want to mention: it’s an allergy medicine, it’s an anti-histamine and used to counteract medication allergies as well. I beleive it can deff counteract your medication, as it blocks the effects of medications I think.
Yes it makes perfect sense. But it has helped me a lot as well. It just isn’t good for high-dose long-term use. It doesn’t affect memory storage but can affect coordination and cause dizzyness. It is very good for OCD and general anxiety. It has helped a lot with that. Like my anxiety vanished! It was amazing. But I got a little wired on it. It also got rid of a rash I had, some kind of allergic rash I had I had bumps on my skin and it got rid of it without the anti-biotics! It made me feel clearheaded, got rid of my acne and rash, and helped with anxiety.
That being said be very careful in your dosage it counteracts some anti-psychotics because it has antagonist properties ie antihistamine actions. It counteracts H12 receptors.
It didn’t seem to help the anxiety over-all, only temporarily and then it came back full on and worse so I just won’t take anything for anxiety. Truth is, I don’t have anxiety or depression spec because I avoided those types of medications and stuck with the ones I needed the most like Abilify. Overmedicating disorders does nothing but make them worse in the long run…
I take 25 mg abilify and that helps anxiety. I take 1.0 of klonopin too…I think if you don’t abuse it and stick with a low dose it could be helpful and not bad. I have real bad anxiety I wouldn’t use it if I didn’t definitely need it. I’m down from 1.5